Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 71, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 13, 2016, 9:51 AM CDT for Grady County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2016, 9:51 AM CDT (14:51 UTC)
- Expired
- Jun 13, 2016, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Grady County, OK
The radar
The Norman radar (KTLX), 84 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:05 AM CDT | FLASH FLOOD | 5 S Rush Springs, OK | COUNTY ROAD 2820 UNDER WATER. ADJACENT FIELD UNDER WATER UP TO FIVE FEET DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WGUS54 KOUN 131451
FFWOUN
OKC051-131800-
/O.NEW.KOUN.FF.W.0071.160613T1451Z-160613T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
951 AM CDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 100 PM CDT
* AT 949 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORM
PRODUCING HEAVY RAIN MOVING INTO SOUTHWESTERN GRADY COUNTY WHERE
FLOODING OCCURRED ON SUNDAY. RAINFALL RATES AROUND ONE INCH PER
HOUR WILL BE POSSIBLE AND CAN QUICKLY CREATE FLASH FLOOD
CONDITIONS AGAIN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSH SPRINGS...AGAWAM AND ACME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3498 9809 3496 9801 3476 9786 3468 9774
3468 9809
$$
..SPEG.1 follow-up statement
492
WGUS74 KOUN 131626
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1126 AM CDT MON JUN 13 2016
OKC051-131800-
/O.CON.KOUN.FF.W.0071.000000T0000Z-160613T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRADY OK-
1126 AM CDT MON JUN 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN GRADY COUNTY...
AT 1124 AM CDT...DOPPLER RADAR INDICATED THAT ALTHOUGH HEAVY RAIN
HAS ENDED... PERIODS OF LIGHT RAIN WILL CONTINUE BEFORE ENDING
EARLY THIS AFTERNOON. THE HEAVY RAINFALL SUNDAY AND THE ADDITIONAL
RAINFALL THIS MORNING CAN STILL CAUSE RAPID RISES IN CREEKS AND
STREAMS AND WATER FLOWS DOWN STREAMS AND CREEKS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSH SPRINGS...AGAWAM AND ACME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3498 9809 3496 9801 3476 9786 3468 9774
3468 9809
$$
..SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:33 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 6:33 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Norman OK 633 AM CDT MON JUN 13 2016 .UPDATE... Issued a Dense Fog Advisory until 9 AM this morning for locations near Wichita Falls, Frederick, Randlett, and Henrietta areas. Adjusted rain chances upwards across much of western Oklahoma this morning. && .DISCUSSION... A line of strong to possibly severe thunderstorms will continue to affect western Oklahoma this morning. This line has been maintained itself during the past 1 to 3 hours. Think this line will weaken over the next few hours as it moves south southeast as low level shear and the low level jet weaken. Regardless, cannot rule out an isolated damaging wind gust around 60 mph and hail up to quarter size with this line. Heavy rainfall and frequent lightning are the bigger concerns. A quick inch or two of rainfall may cause localized flooding. Believe this line will affect locations mainly west of a Seiling to Lawton to Wichita Falls line this morning. Some dense fog has formed near Wichita Falls and Frederick based on surface observations on the western edge of the stratus shield based on satellite imagery. Thus...issued a Dense Fog Advisory for these areas until 9 AM this morning. Products have been updated. The aviation discussion for the 12z TAFs is below. MBS && .AVIATION... Confidence is low with the TAFs. Line of +TSRA is expected to affect western Oklahoma through 18 UTC. Believe the line will stay west of KLAW and KSPS. Brief IFR or lower conditions along with variable gusty winds can be expected with this line of +TSRA. Widespread IFR/VLIFR conditions with BR will affect locations east of KEND-KHBR-KLTS through at least 14 UTC, and possibly as long as 16 UTC. KSPS will experience brief conditions below airport minimums with FG before 14 UTC. Improving conditions will begin at 13 UTC. All sites are expected to be MVFR or better after 16 UTC. Additional MVFR/IFR conditions with BR are possible at all sites after 06 UTC. Additional TSRA may form and affect any site for the next 24 hours, but confidence remains too low to mention. MBS && .PREV DISCUSSION... /issued 305 AM CDT MON JUN 13 2016/ DISCUSSION... Rain chances, heavy rain potential, and increasingly hot weather are the main concerns over the next several days. Today...more showers and thunderstorms will affect the area. A complex of showers and storms with very heavy rainfall that was located over southwestern Kansas as of 3 AM this morning will continue to move south or southeast, and affect mainly western Oklahoma and perhaps western north Texas this morning. Heavy rainfall is the main concern with this convection as the air remains moist. Severe potential remains low due to fairly weak shear. By afternoon, additional showers and storms may form farther east towards the I-35 corridor where daytime heating may be strongest. Tiered rain chances from 20-30% near and east of I-35 to 50-70% across western Oklahoma today. Held off with issuing a Flash Flood Watch today across portions of southern Oklahoma from Lawton to Pauls Valley to Ada where heavy rainfall and flooding occurred on Sunday thinking the heaviest rainfall will be west of these locations today. Some fog can be expected mainly before 9 AM this morning east of a Cherokee to Hobart to Vernon Texas line. Added mention to account for this. Would not be surprised if some of this fog was locally dense with visibilities 1/4 mile or less, though think widespread dense fog is unlikely. Temperatures today may be tricky due to convection, fog, and cloud cover. Generally went towards or below the cooler side of guidance highs today. Tonight into early Tuesday, overall, believe much of Oklahoma and western north Texas may experience a lull in storm coverage due to increasing mid level temperatures and capping. Kept low chances for storms, 20-30% across northern Oklahoma where mid level temperatures are forecast to be lower and where capping should be weaker. Stronger shear in northern Oklahoma and especially Kansas would support organized storms that could be severe with hail and wind as well as heavy rain. Tuesday afternoon and night, will monitor for additional storm formation near a dryline and triple point. Different model solutions suggested that the triple point may be in southern Kansas or northern Oklahoma. Capping will be quite strong south of the Kansas and Oklahoma state line, so not completely sure storms will form. However, if they do, strong shear and moderate to high instability favor supercells and multicells capable of large hail, damaging winds, and very heavy rainfall, mainly over northern Oklahoma. Increasing low level shear could support a very low risk for tornadoes as well. SPC Day 2 risk areas handle this well. Tuesday should be hotter than today in many areas, though model guidance highs may be too hot considering the amount of nearby low level moisture. Heat indices may approach or slightly exceed 105 degrees. A Heat Advisory may be necessary. Did not issue one now as there is an outside chance storms and cloud cover could limit heating and keep highs a bit cooler than currently forecast. Wednesday through Sunday, hot conditions are expected to be the main story. Heat Advisories may be needed, especially Wednesday through Friday, as very humid conditions with surface dewpoints in the 70s combined with hot temperatures in the 90s could allow for heat indices to be in the 105 to 110 degree range. Rain chances appear to be too low to mention as increasing mid/upper level heights and temperatures should strengthen the cap and increase subsidence across the area. A weak back door cold front may allow for slightly cooler surface temperatures and slightly lower surface dewpoints to move into the area by the weekend. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 75 94 75 / 30 10 20 20 Hobart OK 92 73 99 75 / 50 10 10 10 Wichita Falls TX 91 75 96 75 / 40 10 10 10 Gage OK 93 71 98 68 / 100 20 10 10 Ponca City OK 90 74 94 74 / 20 20 30 30 Durant OK 88 74 90 75 / 30 10 10 10 && .OUN Watches/Warnings/Advisories... OK...Dense Fog Advisory until 9 AM CDT this morning for OKZ037-044. TX...Dense Fog Advisory until 9 AM CDT this morning for TXZ086-090. && 17
Hazardous weather outlook, Jun 13, 8:55 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 855 AM CDT MON JUN 13 2016 OKZ004>048-050>052-TXZ083>090-141115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 855 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... A COMPLEX OF STORMS WILL MOVE THROUGH MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS MORNING. THESE STORMS WILL PRODUCE HEAVY RAINFALL THAT WILL LIKELY LEAD TO LOCALIZED FLASH FLOODING... ESPECIALLY ACROSS AREAS THAT RECENTLY RECEIVED VERY HEAVY RAINFALL. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON ACROSS THE AREA. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED... A FEW STRONG STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE HEAVY RAINFALL... GUSTY WINDS... HAIL TO THE SIZE OF NICKELS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY... MAINLY ACROSS NORTH CENTRAL OKLAHOMA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WITH STORMS ON TUESDAY WILL BE HEAVY RAINFALL THAT COULD CAUSE FLOODING...DAMAGING WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES NEAR 105 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS TUESDAY THROUGH SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/30
In the hours before
Special weather statement, Jun 13, 4:30 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CDT MON JUN 13 2016
OKZ004-009-010-131000-
HARPER OK-ELLIS OK-WOODWARD OK-
430 AM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARPER...NORTHWESTERN ELLIS AND
WEST CENTRAL WOODWARD COUNTIES UNTIL 500 AM CDT...
AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAVERNE...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3660 9999 3688 9999 3691 9940 3639 9944
3640 9960 3640 9961 3641 9999 3659 9999
3659 10000
TIME...MOT...LOC 0926Z 280DEG 19KT 3669 9987Special weather statement, Jun 13, 6:00 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
600 AM CDT MON JUN 13 2016
OKZ009-010-014-015-131145-
ROGER MILLS OK-DEWEY OK-ELLIS OK-WOODWARD OK-
600 AM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGER MILLS...WESTERN
DEWEY...SOUTHEASTERN ELLIS AND WOODWARD COUNTIES UNTIL 645 AM CDT...
AT 557 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTH OF SHARON TO 3 MILES SOUTHEAST OF HARMON TO 10 MILES
NORTH OF CRAWFORD...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3642 9964 3645 9960 3658 9896 3648 9896
3588 9917 3565 9992 3606 10000
TIME...MOT...LOC 1057Z 287DEG 24KT 3636 9934 3612 9951 3597 9976Local storm report, Jun 13, 7:11 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 AM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
06/13/2016 M59 MPH DEWEY OK MESONET
&&
FMLocal storm report, Jun 13, 7:13 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 AM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND GST 4 WNW CAMARGO 36.04N 99.35W
06/13/2016 M62 MPH DEWEY OK MESONET
&&
FMSpecial weather statement, Jun 13, 7:14 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
714 AM CDT MON JUN 13 2016
OKZ014>016-021-022-131245-
ROGER MILLS OK-CUSTER OK-BECKHAM OK-DEWEY OK-WASHITA OK-
714 AM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS...
CUSTER...NORTHEASTERN BECKHAM...DEWEY AND NORTHERN WASHITA COUNTIES
UNTIL 745 AM CDT...
AT 712 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES NORTHEAST OF PUTNAM TO 7 MILES NORTHEAST OF ELK CITY...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LAT...LON 3609 9907 3616 9864 3540 9865 3521 9942
3554 9957
TIME...MOT...LOC 1212Z 288DEG 18KT 3591 9892 3551 9936Local storm report, Jun 13, 8:00 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
800 AM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG LAVERNE 36.71N 99.90W
06/13/2016 HARPER OK PUBLIC
EIGHT INCH DIAMETER TREE LIMB SNAPPED BY HIGH WIND GUSTS.
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:21 PM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 63 hr |
| Jun 12, 8:56 PM CDT | Flash Flood Warning | OUN | Coal | 3 hr |
| Jun 13, 3:43 AM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jun 13, 4:30 AM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 13, 4:36 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 39 min |
| Jun 13, 4:52 AM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woodward | 3 hr |
| Jun 13, 5:14 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 46 min |
| Jun 13, 6:00 AM CDT | Special Weather Statement | OUN | Ellis, Roger Mills, Woodward | 45 min |
| Jun 13, 6:10 AM CDT | Dense Fog Advisory | OUN | Cotton, Tillman | 3 hr |
| Jun 13, 6:23 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 35 min |
| Jun 13, 7:14 AM CDT | Special Weather Statement | OUN | Custer, Dewey | 31 min |
| Jun 13, 7:39 AM CDT | Flood Watch | OUN | Caddo, Carter, Comanche, Cotton, Garvin, Grady and 2 more | 6 hr |
| Jun 13, 7:44 AM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Washita | 3 hr |
| Jun 13, 9:06 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 4 hr |
| Jun 13, 10:11 AM CDT | Areal Flood Advisory | OUN | Stephens | 4 hr |
| Jun 13, 1:55 PM CDT | River Flood Warning | OUN | Jefferson | 11 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.